Jump to content




Photo
- - - - -

Can Invega cause less weight gain than Risperdal?


  • Please log in to reply
6 replies to this topic

#1 Hayate

Hayate

    Member

  • Member
  • Pip
  • 23 posts

Posted 26 October 2011 - 01:40 AM

I gave been on Risperdal in the past on and off. 0.25-1mg does not seem to mess with my weight.however, for every 0.25 increase over 1mg the weight gain kicks in at a disproportionate level with each 0.25 increase.Don't get me wrong Risperdal is an incredible help for me but the weight gain is unacceptable (like 1-2 pounds gained a day) My pdoc wants me to load up on Risperdal after I get stabilized on the Depakote (which BTW does not cause weight gain in me). I might end up needing around 2-3 mg maintenance dose of Risperdal.

My question...
Has anyone here switched from Risperdal to Invega and noticed less weight gain/weight reduction? My insurance company is nice enough to pay for Invega so It's not a cost issue. I ask because perhaps even though Risp and Invega have near identical mental effects, perhaps Invega has a subtle difference in this regard?

FYI, even Zypexa does not cause a bit of weight gain in me. One would generally think the opposite.

Any input whatsoever would be greatly appreciated!


#2 Hayate

Hayate

    Member

  • Member
  • Pip
  • 23 posts

Posted 27 October 2011 - 12:49 AM

I got a hold of my pdoc. He says I can start with a lower dose. He wants me to start with 1mg but said I could start lower if I feel more comfortable doing so. I have hundreds of 0.25's, 0.5's an 1mg tablets on hand. He said I could play with the dose a little bit at bed time. I seem get a much better result taking it 2 or 3 times a day. Lower doses in the morning and higher doses at night seem to keep me balanced. Could the fact that me needing rispy up to 3 times a day indicate that invega might be Ideal?

I really,really,really like this med. The weight thing is obnoxious though.

I will let everybody know how it goes,

#3 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 28 October 2011 - 05:02 PM

This might be a good time to consider the idea of metformin if risperdal is THE med.

I don't think there has been much research done AFAIK on invega causing less weight gain than risperdal but really, anything is possible. If your insurance is willing to pay for it, it might be worth trying, I guess.

But that said, metformin can really minimize AAP weight gain in some people (it is MY med, also) so that might be worth a shot. Psycheducation.org has a good info page on it, with links to studies you can show your pdoc if you want and you end up needing to go higher. It is also dirt cheap. Some say the side effects can be sucky, but really, I'm on it, and did not have to deal with much gastric upset (surprisingly). Starting slow and tapering up seems to help most people with that if they get it.

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.

#4 ManWitPlan

ManWitPlan

    Member

  • Member
  • Pip
  • 392 posts

Posted 07 November 2011 - 11:06 PM

I found this which says invega weight gain is "low" and risperdal is moderate. I'm still not sure why this is or what is different between the two. I didn't notice a difference while on them.
http://www.utexas.ed...ds/01-20-11.pdf

#5 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 08 November 2011 - 11:37 AM

If the weight gain is an issue, maybe you could give Invega a try to see if it works as well without the weight gain? Risperdal has been pretty good to me, but I couldn't take Invega (it made me feel exhausted all the time). It's really different for everyone, so there's no way to know unless you try it.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone

#6 ManWitPlan

ManWitPlan

    Member

  • Member
  • Pip
  • 392 posts

Posted 08 November 2011 - 03:14 PM

If the weight gain is an issue, maybe you could give Invega a try to see if it works as well without the weight gain? Risperdal has been pretty good to me, but I couldn't take Invega (it made me feel exhausted all the time). It's really different for everyone, so there's no way to know unless you try it.



How long did you try the invega? I actually liked it but as far as the exhaustion and tiredness that usually goes away in a days to weeks but maybe u couldve used a lower dose i dunno.

#7 CrazyCatLady

CrazyCatLady

    Member

  • Member
  • Pip
  • 392 posts

Posted 08 November 2011 - 05:13 PM

I was on it for maybe 3 weeks? I can't remember exactly. It was great the first week I was on it, not tired at all, and then I switched and I could hardly keep my eyes open. I had to come off of it because I work full time and I was literally falling asleep at my desk.
DX: Schizoaffective Disorder (Bipolar Type), PTSD, ADD, Asthma
Current Meds: Trileptal (450mg 2xday), Latuda (40mg), Risperdal (1mg), Ritalin (10-40mg/day), Zyprexa-Zydis (5mg PRN), BCP's, albuterol inhaler PRN.


Previous DX: Bipolar w/ psychotic features,MDD, OCD, GAD, Borderline, Dysthymia, That's all I can think of.
Previous Meds: Invega, Prozac, Celexa, Lexapro, Paxil, Zoloft, Remeron, Geodon, Ambien, Buspar, Effexor, Amitriptyline, Wellbutrin SR, Trazodone





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.